MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CERVICAL PLATE VARIABLE SELF-TAPPING SCREW DIAM. 4X14MM (2X)

MEDACTA INTERNATIONAL SA CERVICAL PLATE VARIABLE SELF-TAPPING SCREW DIAM. 4X14MM (2X)
Catalog Number 03.70.055
Health Effect - Clinical Code Pain (1994)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three pieces of the lot 141356 and a piece of the lot 141188 reference 03.70.240 (k140361); cervical plate l2x40mm were removed due to left arm and neck pain 3 years and 3 months after primary.The patient has pseudoarthrosis.A piece of the lot 141356 was found broken by the surgeon.Batch review performed on 05 june 2018; lot 141356: (b)(4) items manufactured and released on 22 october 2014 expiration date: 2019-08-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of left arm and neck pain 3 years and 3 months after primary.The patient has pseudoarthrosis.The surgeon removed medacta screws and 1 plate.One screw could have not been removed as the head was found broken during revision.The surgeon was able to recover the head of the screw.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 11 june 2018: revision surgery occurred 3 years after primary procedure due to pseudarthrosis.Incomplete fusion is a possible adverse events and may be due to different factors either mechanical or patient related.On the basis of the information provided it is not possible to determine when the screw breakage occurred and its relation with pseudoarthrosis.

Brand Name
CERVICAL PLATE VARIABLE SELF-TAPPING SCREW DIAM. 4X14MM (2X)
Common Device Name
VARIABLE SELF-TAPPING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7582505
Report Number3005180920-2018-00409
Device Sequence Number1758964
Product Code KWQ
UDI-Device Identifier07630030840333
UDI-Public07630030840333
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number03.70.055
Device Lot Number141356
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/10/2018
Supplement Date Received by Manufacturer06/10/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR